Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 9, 2015, 3:01 PM PST for Nye County, Nevada. It took effect at Nov 10, 2015, 8:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2015, 3:01 PM PST (23:01 UTC)
- In effect from
- Nov 10, 2015, 8:00 AM PST
- Expired
- Nov 10, 2015, 2:13 PM PST
- In force
- 6 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS75 KLKN 092301 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 PM PST MON NOV 9 2015 NVZ040-101300- /O.NEW.KLKN.WI.Y.0014.151110T1600Z-151111T0000Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 301 PM PST MON NOV 9 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL BECOME BREEZY SHORTLY AFTER SUNRISE ON TUESDAY AND STRENGTHEN THROUGH THE MORNING AND EARLY AFTERNOON HOURS. WINDS ARE EXPECTED TO BEGIN WEAKENING LATE TUESDAY AFTERNOON. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * IMPACTS...THE COMBINATION OF NEW SNOW TONIGHT AND WINDY CONDITIONS ON TUESDAY WILL HAVE MULTIPLE IMPACTS. VISIBILITIES MAY BE REDUCED AT TIMES TUESDAY AS RECENT SNOWFALL GETS KICKED UP AND BLOWN IN THE BREEZY NORTHWEST WINDS. DRIVERS MAY ALSO HAVE TO DEAL WITH DRIFTING OF SNOW...AS ROADS CLEARED EARLY TUESDAY MAY SEE NEW SNOW DRIFTS FORM THROUGH THE LATE MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
2 follow-up statements
704 WWUS75 KLKN 100900 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 100 AM PST TUE NOV 10 2015 ...VERY STRONG NORTHWEST WINDS TODAY... NVZ040-110000- /O.CON.KLKN.WI.Y.0014.151110T1600Z-151111T0000Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 100 AM PST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED TO BEGIN AROUND 10 AM... AND CONTINUE THROUGH SUNSET. WINDS WILL DIMINISH RAPIDLY AFTER SUNSET THIS EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN * IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST OR BLOWING SNOW...AND REDUCED VISIBILITY. TREE DAMAGE AND MINOR STRUCTURAL DAMAGE IS POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG NORTHWEST CROSSWINDS ON U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
421 WWUS75 KLKN 102213 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PST TUE NOV 10 2015 NVZ040-102315- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-151111T0000Z/ NORTHWESTERN NYE COUNTY- 213 PM PST TUE NOV 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE REMAINED BELOW ADVISORY CRITERIA TODAY AND ARE EXPECTED TO REMAIN BELOW CRITERIA, THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE AFTERNOON, THEN SLOWLY DECREASE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 9, 2:26 PM PST, 35 minutes earlier.
Area forecast discussion, Nov 9, 2:26 PM PST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 226 PM PST MON NOV 9 2015 .SYNOPSIS...SNOW SHOWERS ARE TAPERING OFF ACROSS NORTHERN NEVADA THIS AFTERNOON. SNOW WILL INTENSIFY ACROSS MUCH OF CENTRAL NEVADA THIS EVENING AND OVERNIGHT. AREAS OF FREEZING FOG ARE POSSIBLE ACROSS HUMBOLDT AND WESTERN ELKO COUNTY TONIGHT. SNOW SHOWERS ACROSS CENTRAL NEVADA TAPER OFF TUESDAY MORNING...WITH BREEZY CONDITIONS OVER NORTHERN NYE THROUGH TUESDAY AFTERNOON. && .UPDATE...EXPIRED THE WINTER WEATHER ADVISORIES FOR PORTIONS OF NORTHERN NEVADA A COUPLE HOURS EARLY AS THE FRONT HAS PUSHED THROUGH THE REGION LEAVING ONLY LIGHT SNOW FLURRIES FOR THE REMAINDER OF THE AFTERNOON. SNOW SHOWERS ARE INCREASING ACROSS EAST-CENTRAL NEVADA AT THIS TIME...AND AS SUCH THE WINTER WEATHER ADVISORIES FOR THAT AREA REMAINS IN EFFECT THROUGH 18Z TUESDAY. && .PREV DISCUSSION... /ISSUED AT 200 AM / SYNOPSIS...A STRONG COLD FRONT WILL SPREAD SNOW SHOWERS...GUSTY WINDS...AND COLDER TEMPERATURES ACROSS NEVADA TODAY. SNOW SHOWERS WILL TAPER OFF TO FLURRIES ACROSS NORTHERN NEVADA TONIGHT...WHILE ACCUMULATING SNOW SPREADS ACROSS NYE AND WHITE PINE COUNTIES. VERY COLD ON TUESDAY AS SNOW TAPERS OFF ACROSS CENTRAL NEVADA. AFTERNOON TEMPERATURES WILL SLOWLY MODERATE FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. SHORT TERM...TODAY THROUGH WEDNESDAY. VERY IMPRESSIVE, STRONG AND COLD, LONGWAVE TROUGH ARRIVING ON THE WEST COAST THIS MORNING. 540 DM 500 MB LOW ARRIVING ON THE OREGON COAST, WITH SCATTERED THUNDERSTORMS ENTERING NW CALIFORNIA THIS MORNING A TESTAMENT TOWARDS THIS SYSTEM'S STRENGTH AND INSTABILITY. STRONG LIFT SPREADING ACROSS NEVADA THIS MORNING, WITH WARM AIR ADVECTION AND A SATURATING ATMOSPHERE. FGEN-FORCED PRECIPITATION BAND FORMING NEAR WINNEMUCCA EARLY THIS MORNING AS EXPECTED. INITIAL PRECIP WITH THIS BAND WILL TAKE THE FORM OF RAIN, TEMPORARILY, FOR THE LOWEST VALLEYS THIS MORNING. ANY RAIN WILL QUICKLY CHANGE TO SNOW AS THE EXPECTED STRONG COLD FRONT AND COLD AIR ADVECTION SWEEP ACROSS NEVADA. COLD FRONT ENTERING WESTERN HUMBOLDT COUNTY AROUND 4 AM, NEAR BATTLE MOUNTAIN AROUND 7 AM, ELKO/SPRING CREEK 8-9 AM, AND ALONG A TONOPAH-ELY LINE BY 4 PM. BANDS OF SNOW SHOWERS WILL ACCOMPANY FROPA, WITH BRIEF MODERATE TO HEAVY SNOWFALL AND REDUCED VISIBILITY. WHILE FORCING IS STRONG, MOISTURE IS LIMITED, AND PROGRESSIVE NATURE OF FORCING WILL KEEP RESIDENCY TIME, AND THEREFORE SNOW AMOUNTS, LIMITED. VIRTUALLY ALL VALLEYS ACROSS NORTHERN NEVADA WILL RECEIVE SNOW TODAY, BUT AMOUNTS WILL BE RESTRICTED TO 2 INCHES OR LESS, AND MOSTLY LESS. EXPECT 2-5 INCHES ON THE MOUNTAINS, PARTICULARLY THE W/NW FACING SLOPES. WINTER WEATHER ADVISORY WILL REMAIN AS INHERITED WITH NO CHANGES. TRAVEL WILL BE IMPACTED BY SOME SNOW ON SOME ROADWAYS, AND GUSTY WINDS (AREAS OF BLOWING SNOW) AS THE COLD FRONT BARRELS THROUGH. HIGH TEMPERATURES FOR MONDAY WILL OCCUR RIGHT NOW, EARLY THIS MORNING, WITH TEMPERATURES HERE AT THE OFFICE ACTUALLY RISING THROUGH THE 40S BENEATH THE THICKENING CLOUDS AND WARM ADVECTION. EXPECT ALL LOCATIONS TO FALL BACK INTO THE 30S BY THIS AFTERNOON. THIS EVENING...SNOW SHOWERS QUICKLY DWINDLE ACROSS NORTHERN NEVADA. TONIGHT, FORCING FOR SNOWFALL RELOCATES TO CENTRAL NEVADA, AS A 549 DM CLOSED LOW NEAR SACRAMENTO AT 10 PM MOVES TO NEAR TONOPAH AT 4 AM TUESDAY. STRONG LIFT WILL OVERSPREAD THE SOUTHERN CWA, WITH MODELS AGREEING ON ACCUMULATING SNOW ACROSS NYE/WHITE PINE COUNTIES TONIGHT THROUGH TUESDAY MORNING. HEAVIEST SNOW WILL FALL ACROSS THE SOUTHERN PORTIONS OF THESE ZONES, FROM TONOPAH TO GREAT BASIN NATIONAL PARK. VALLEYS ACROSS NYE/SOUTHERN WHITE PINE COUNTIES CAN EXPECT 2-4 INCHES OF SNOW, WITH OVER ONE FOOT ON THE MOUNTAINS OF GREAT BASIN NATIONAL PARK. YESTERDAY'S DAY SHIFT EXTENDED THE ADVISORY FOR THE SE ZONES THROUGH 10 AM TUESDAY, AND THIS LOOKS TO BE ON THE MONEY. TUESDAY...COLD. ALL SNOW SHOWERS WILL WIND DOWN THROUGH THE DAY, AS PARENT LOW MOVES TO SOUTHERN UTAH AND SUBSIDENCE TAKES OVER. COLD POLAR AIRMASS OVER NEVADA, WITH 700 MB TEMPS NEAR -10C, WILL KEEP MOST VALLEYS SHIVERING IN THE 30S. STRONG N/NW WINDS ACROSS NYE COUNTY, INCLUDING TONOPAH, TUESDAY AFTERNOON BEHIND THE DEPARTING LOW. 00Z MAV GUIDANCE IS CRANKING OUT 30 KTS SUSTAINED AT KTPH, AND A WIND ADVISORY MAY BE REQUIRED. WEDNESDAY...DRY, QUIET NW FLOW. CIRRUS SPREADS ACROSS NORTHERN ZONES. TEMPERATURES MODERATE A FEW DEGREES, BUT STILL WELL BELOW MID NOVEMBER NORMALS. TURNER LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS AGREE WELL ON A WEAK SHORT WAVE WEDNESDAY NIGHT INTO FRIDAY BEFORE MINOR RIDGING ON FRIDAY. HOWEVER...MOISTURE IS LIMITED AND SO THE BEST POPS WILL BE WEDNESDAY NIGHT AND THURSDAY. FRIDAY/SATURDAY LOOK DRY. NEXT SHORT WAVE APPEARS SUNDAY 00Z BUT MODELS DISAGREE FROM HERE ON. THE EURO HAS A VERY SHARP/RELATIVELY DEEP TROUGH OVER THE GREAT BASIN, WHILE THE GFS IS ZONAL AND A LITTLE ANTI-CYCLONIC. SO HAVE LEFT NEXT WEEKEND ALONE WITH LOW POPS AS A COMPROMISE. TEMPS REMAIN NEAR NORMAL. REALLY A VERY CONSERVATIVE FORECAST AS OF THIS WRITING. AVIATION...RADAR SHOWING RAGGED AREA OF RAIN/SNOW SHOWERS MOVING NORTHEAST INTO THE GREAT BASIN OVER THE SIERRAS MONDAY MORNING. KWMC WILL SEE RAIN/SNOW TURNING TO MOSTLY SNOW BY ABOUT SUNRISE MONDAY. KEKO WILL TURN TO MOSTLY SNOW BY MID MORNING. KELY AND KTPH A MIXTURE. THERE IS AN OUTSIDE CHANCE OF VCTS NEAR EACH SITE WITH KWMC AND KEKO FROM AROUND 12Z TO 20Z AND KELY AND KTPH FROM AROUND 18Z TO 00Z. HOWEVER...WILL NOT INCLUDE IN TAFS. JUST FYI. PRECIP WILL MOVE WEST TO EAST THROUGH 12Z TUESDAY...WEAKENING GRADUALLY AFTER 00Z TUESDAY. EXPECT IFR AT KWMC AND KEKO...WITH MVFR AT KELY AND KTPH MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 AM PST TUESDAY FOR NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY. && 96
In the hours before
Local storm report, Nov 9, 12:13 PM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1213 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM NON-TSTM WND GST 3 WNW GREAT BASIN NATION39.02N 114.27W
11/09/2015 M70 MPH WHITE PINE NV MESONET
MESONET STATION MATHER RAWS (9268FT) /MTHN2/ THE SITE HAS
GUSTED OVER 58 MPH SINCE 3AM.
&&
NWS ELKO NV
IRIS SYSTEMNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.